It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi there

I was recently diagnosed with anemia with a very low red blood cell count of 8. I have fibroids and very heavy periods, so I guess that explains it. I've been on the iron tabs (250mg x 3 a day) for 3 days and felt great for 2 days, but today I feel too tired to do anything and the shaking, heart palputations, sore throat, dry mouth and general flu-like symptoms have returned.

The weirdest thing has been the burning sensations - and I understand it can be a side effect of iron deficiency to get burning and soreness in the hands and feet and also the tongue, but I can't find it documented anywhere that you can also get burning and stinging in the genital area.

My doctor took a swab which was clear and I have no other symptoms e.g discharge etc. Everything else is normal and this is not thrush as I previously thought. It is definitely related to the anemia because it almost went away over the last 2 days and then was back yesterday evening, but this time just externally rather than inside my vagina, which had been the case before. It is excruciating and the only thing that calms it down is yoghurt (I guess because it has a cooling effect). It also only gets really bad in the evening and then in the morning, after sleep, it feels ok again.

I've heard that occasionally this can be a symptom of pernicious anemia (B12 deficiency), but not of iron deficiency.

Has anyone else experienced this, or heard about it - please let me know because both me and my doctor are baffled by this, and it's also quite scary.

Thanks a lot. :dizzy:





All times are GMT -7. The time now is 01:04 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!